MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RE9ITC-DWT-UP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.
 
Event or Problem Description
It was reported that a hearing aid broke inside the user's ear.The faceplate came off of the hearing aid, and subsequent attempts to remove the rest of the device caused damage to the shell and the ear canal.The device was removed by the wife of the user.User did not seek medical attention following the incident.Further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.09jul2025: manufacturers investigation concluded: technical investigation concluded: device history record (dhr) review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: it has been reported that the faceplate came off of an in the ear hearing aid, and that subsequent attempts to remove it cause damage to the shell and the ear canal of the user.It was the user's wife who removed the device from the ear.There were no issues with the device leading up to this incident, and a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion is that the incident did not cause any major harm to the user, but rather a minor laceration in the ear canal.Despite testing against requirements for construction, there is still risk that a hearing aid may be damaged and potentially broken due to unexpected external mechanical force beyond typical use.Should a hearing aid break due to mechanical force, there is a possibility that the damage results in the creation of exposed sharp edges.These sharp edges could potentially cause harm in the ear canal, likely only superficial in nature.If the hearing aid is accidentally dropped to the floor and then cracked or shattered into pieces, it is evaluated as very unlikely that the users may get harmed due to sharp corners and edges as the damage itself is obvious to the users.It is evaluated as highly unlikely that the hearing aid would break in the ear unless force from an external source is present when considering the shell thickness of the hearing aid.Further, the user guide includes a caution not to use a broken hearing aid.Risk assessment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register device investigation concluded: device repair completed on (b)(6) 2024.This repair did not require the replacement of the original shell built during the device manufacturing.The device history record and electro acoustic (ea) test corresponding to this repair have been reviewed and attached to the case.No deviation from specified requirements or process change has been identified.The visual inspection and measure of the device has confirmed that the shell thickness (shell material + lacquer) ranges between 1,09 and 1,23 mm (several - (b)(4) - measures taken on different positions).Information in the system about the initial e-sculpting has also shown that the shell wall thickness was above specification (0,6 mm).None of these measures support the possibility that an excessively thin shell wall might have caused the issue described in this complaint.Manufacturers investigation is final.This is a final report.
 
Event or Problem Description
It was reported that a hearing aid broke inside the user's ear.The faceplate came off of the hearing aid, and subsequent attempts to remove the rest of the device caused damage to the shell and the ear canal.The device was removed by the wife of the user.User did not seek medical attention following the incident.Further follow up is expected.On 09jul2025: no further follow up is available or expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key22343830
Report Number3005650109-2025-00020
Device Sequence Number15585245
Product Code OSM
UDI-Device Identifier05708296188017
UDI-Public05708296188017
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRE9ITC-DWT-UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale